Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Purple splotches on the legs. Pain with swelling. Reason?

Hi, I have splotches come up when i would stand for long periods of time - sometimes turning my legs purple. I have suffered from this for the past 4 years and it seems to be getting worse as now it happens when i m sitting down and i have noticed my legs are starting to hurt and swell by the end of the day. It makes me extremly self conscious as i don t want to show my legs at all as people stare. Are you able to tell me what may be causing this? Thanks Kristy
Asked On : Thu, 17 Jan 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General Surgeon 's  Response
Hi Kristy ! I am not aware if your profession makes you to stand for a long time. In that case you may be heading for varicose veins, which may give rise to the splotches and the pain in your lower limbs. I would suggest you to avoid standing for a long time if feasible, and also go for some kind of pressure garments for the time being till you consult your family physician for a clinical examination to confirm or exclude other conditions. Wishing you an early recovery.
Answered: Fri, 19 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor